Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Nov 16, 2004, 6:21 PM CST for Coleman County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2004, 6:21 PM CST (00:21 UTC)
- Expired
- Nov 16, 2004, 7:00 PM CST
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Coleman County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 170021 TORSJT TXC083-170100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CST TUE NOV 16 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... COLEMAN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF COLEMAN * UNTIL 700 PM CST * AT 617 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLEMAN... MOVING NORTH AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ECHO BY 625 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3174 9943 3178 9922 3209 9927 3209 9954 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Nov 16, 2:53 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 16, 2:53 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 253 PM CST TUE NOV 16 2004 .SHORT TERM... UPPER LEVEL LOW CONTINUES TO SPIN OVER SOUTHERN AZ/NM BORDER HAVING EDGED A LITTLE FURTHER EAST THAN AT THIS TIME YESTERDAY. GOOD LINE OF ONGOING CONVECTION EXTENDING FROM THE EASTERN CONCHO VALLEY AND WESTERN HEARTLAND SOUTH INTO THE NORTHWEST HILL COUNTRY. CLOSED UPPER LOW WILL BE LOCATED IN EXTREME WEST TEXAS BY LATE THIS EVENING WITH A NORTH/SOUTH RAINFALL BAND ACROSS THE WESTERN AND CENTRAL FORECAST AREA. RAINFALL BAND WILL PUSH ACROSS THE CWA OVERNIGHT ENDING WEST TO EAST DURING THE DAY TOMORROW. WILL LEAVE THE FLASH FLOOD WATCH AS IS FOR TONIGHT INTO TOMORROW...EVENING CREW WILL TWEAK PER LATEST TRENDS. WILL LEAVE MENTION OF RESIDUAL MOISTURE IN THE NORTHERN COUNTIES WEDNESDAY NIGHT AS LOW LIFTS OUT TO THE NORTHEAST. && .LONG TERM... UPPER LOW WILL DE-AMPLIFY AS IT LIFTS INTO THE BROAD UPPER FLOW BY FRIDAY AS LONG WAVE UPPER TROUGH TAKES SHAPE OVER THE WESTERN STATES. COLD FRONT WILL PUSH THROUGH THE AREA SUNDAY MORNING...HAVE ADJUSTED TEMPS DOWNWARD ACCORDINGLY. MODELS HINT AT SLIGHT CHANCE OF MOISTURE THIS WEEKEND...AM HESITANT IN TAMPERING TOO MUCH WITH THE EXTENDED AS BEST MOISTURE SHOULD BE SHUNTED EAST OF THE AREA BY THIS WEEKEND. WILL THEREFORE WILL NOT MENTION RAINFALL IN THE EXTENDED ATTM. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 65 51 68 / 100 90 30 10 SAN ANGELO 56 66 51 69 / 100 50 30 10 JUNCTION 59 68 52 71 / 90 80 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH CONTINUES IN EFFECT FOR ALL OF WEST CENTRAL TEXAS. && 99/99
Hazardous weather outlook, Nov 16, 2:25 PM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CST TUE NOV 16 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-172030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 225 PM CST TUE NOV 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS TONIGHT. WITH THE GROUND ALREADY SATURATED...SOME FLOODING IS LIKELY. THE HEAVIEST RAIN TONIGHT WILL BE ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHWEST HILL COUNTRY THIS EVENING...WITH STRONG WINDS THE MAJOR THREAT. .DAYS TWO THROUGH SEVEN... THE FLOOD WATCH CONTINUES IN EFFECT UNTIL WEDNESDAY AFTERNOON FOR WEST CENTRAL TEXAS. THE HEAVIEST RAIN WEDNESDAY WILL BE ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Nov 16, 1:55 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
155 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 14 NE JUNCTION 30.63N 99.60W
11/16/2004 KIMBLE TX LAW ENFORCEMENT
KIMBLE COUNTY SHERIFFS DEPARTMENT REPORTED 5 FEET OF
WATER OVER RANCH ROAD 385 NEAR US HIGHWAY 377.
&&
HG/JJThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:47 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 43 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.